The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

what next! so over this condition-my life


#1

Ssri - made me sick

AMI and dothep increased my heart rate and gave me out of control water retention- made dizziness a bit better, still brain lagging and visual stuff.

I am lost where my life is going to go. I can’t believe that this is my life. I’m half the person I was. I wish that I can find something that will help me continue life. I’m waiting to see a neurologist in 4 weeks and hoping he can get me on some right meds.

Please anyone tell me they got better~


#2

You need to find the right medication for you…this will not get better on its own. I’ve had MAV since 2008, I was on 75mg of nortriptyline and was completely symptom free up until March of this year. My doctor has added verapamil 120mg and I’m starting to feel much better. You can get on top of this and have your life back but you must find the right medication that works for you and then stay on it!


#3

Thanks for giving me some hope. Yes I have realised now that it will not go on its own. On the nort did you have any side effects? heart? weight gain? I will see this neurologist in a month an hopefully he can get me on the right combo


#4

Hello
I agree with Lisagy…this wont go away on it own if its off the scale real bad. Ive had MAV for 4 years and im just a baby compared to some on this board…15 years+. Im on a combo of drugs Gabapentin, just started nortriptyline this week and had 1 round of Botox…it sucks. Dont give up there will be a drug out there for you…

Hope your well
Jo xxx


#5

I did have weight gain on the nortriptyline and that has been very hard for me. I put 20 lbs on over the 10 years I’ve been on it…I’ve tried to lose weight and it seems impossible to take any weight off. But I will say that if I had to choose living life with some extra weight on me or being dizzy and sick I would absolutely choose the extra weight. Unfortunately these drugs do have some side affects but feeling good most definitely out weighs any of the side affects I’ve experienced.


#6

yes agreed.I get pounding heart on dothep which was very worrying. did you get that also?


#7

I have not had any side affects with my heart…that would be scary.


#8

Read Success Stories. Read recent post by @DDAM1994. He’s on 70mg Nori and off to start training to be a neurologist soon.

I know it feels like you are in the bottom of pit and everybody throwing bricks in on you to fill it in but things do improve. Honest.


#9

Thank you. That is a good story. Gives me some hope. I may ask the neurologist about nort to try. I know it’s similar to Ami and dothep but it may be worth a try


#10

Agree completely. Think some how these drygs change yr metabolism or something. I read with Propranolol expect to put on 7 lbs, and I did instantly almost. Eating the same, exercise same. I’d been exactly the same weight for decades. I started to lose, fretting now I suspect about the condition I was in. On the drugs gradually went up to ‘normal’. Then once upped to effective dose of Prop. On went the extra and it don’t shift. So annoying. Of course the sometimes enforced lack of activity doesn’t help. Just gonna hv to put up with it I guess. This MAV. Some days I could bite the heads off Jelly Babies. Better not eat them though! More calories!


#11

I think these drugs that cause weight gain absolutely change your metabolism and make it impossible to take the weight off no matter what you try and do. I was also the same weight all of my adult life. I started on nortriptyline and put on 10lbs the first month I was on it and the other 10 gradually over the years…and that was with me trying many different ways to take off some of the weight! I went down on the nortriptyline from 75 mg to 50mg and dropped 10lbs as fast as I put on…I felt so much better but sadly my symptoms returned 2 years later, went back up to 75mg and the 10lbs came right back in 3 weeks! So frustrating! I guess it’s a small price to pay to get your life back. Why can’t there be a drug that gets rid of the dreadful MAV that causes weight loss!!!


#12

My understanding is weight loss is common side effect of Topamax which is used as MAV preventative. It’s an anti-epileptic seizure drug which I always think are the heavy end of the MAV preventatives. I looked it up. Apparently it only produces weight loss at higher doses, lower dose produce weight gain. I get ever more enthusiastic about the elasticated waistbands personally.


#13

i do know about topamax and my doctor did tell me you lose weight on this drug but that it’s also a difficult drug to be on…he said he uses it as a last resort. So for now I will wear a larger size pant!!


#14

did your symptoms get worse on nort when you first started? I’ve started it 4 days ago and feel like a mess


#15

What are you feeling?


#16

https://www.mvertigo.org/t/poll-are-you-getting-better/14506

This at least shows a positive trend. :slight_smile: ie the majority of people improve.


#17

that’s good to see


#18

Also, from personal experience which I’ve written about in my personal diary: I’m no longer dizzy and no longer on meds but unfortunately it did take ~3 years.


#19

God I’m only at 10 months :confused:


#20

Only a babe, then, 10 months in. Add 14 years to that and there’s me. Don’t worry. It doesn’t matter. It’s not where you’ve been, it’s where you are going. Once you have a diagnosis, you move forward with meds, diet, lifestyle changes, whatever is necessary to recover. It will be a long road. You just need to make sure you are heading in the right direction. (Just in case you are wondering I didn’t get a diagnosis and therefore no meds for 12 years. I had all these GPs telling me it was only BPPV, and ‘there’s nothing we can do about that’. And that went on until I stopped believing them, went on line and discovered the word ‘neuro-otologist’, rattled my piggy bank and picked up the phone. As they say the rest is history).